Fatal Accidental Enflurane Intoxication

    Volume 34, Issue 6 (November 1989)

    ISSN: 0022-1198

    CODEN: JFSOAD

    Page Count: 5


    Jacob, B
    Research assistant of forensic medicine, research assistant of forensic toxicology, professor of forensic toxicology, university lecturer of pathology, professor of forensic medicine, and professor and chief of department of forensic medicine, Heinrich-Heine-University Düsseldorf, Düsseldorf,

    Heller, C
    Research assistant of forensic medicine, research assistant of forensic toxicology, professor of forensic toxicology, university lecturer of pathology, professor of forensic medicine, and professor and chief of department of forensic medicine, Heinrich-Heine-University Düsseldorf, Düsseldorf,

    Barz, J
    Research assistant of forensic medicine, research assistant of forensic toxicology, professor of forensic toxicology, university lecturer of pathology, professor of forensic medicine, and professor and chief of department of forensic medicine, Heinrich-Heine-University Düsseldorf, Düsseldorf,

    Bürrig, KF
    Research assistant of forensic medicine, research assistant of forensic toxicology, professor of forensic toxicology, university lecturer of pathology, professor of forensic medicine, and professor and chief of department of forensic medicine, Heinrich-Heine-University Düsseldorf, Düsseldorf,

    Daldrup, T
    Research assistant of forensic medicine, research assistant of forensic toxicology, professor of forensic toxicology, university lecturer of pathology, professor of forensic medicine, and professor and chief of department of forensic medicine, Heinrich-Heine-University Düsseldorf, Düsseldorf,

    Bonte, W
    Research assistant of forensic medicine, research assistant of forensic toxicology, professor of forensic toxicology, university lecturer of pathology, professor of forensic medicine, and professor and chief of department of forensic medicine, Heinrich-Heine-University Düsseldorf, Düsseldorf,

    (Received 17 October 1988; accepted 20 January 1989)

    Abstract

    Among reported cases of abuse of volatile anesthetics there is only one of enflurane intoxication. We report another fatal enflurance intoxication. A 21-year-old man found dead seemed to have experimented with enflurane. Three and one-half days after death high amounts of enflurane were detected in blood, brain, and subcutaneous fat. Gas chromatographic quantification revealed the following high enflurane concentrations: blood: 130 mg/l−1, brain: 350 mg/l−1, and subcutaneous fat: 100 mg/l−1. Histologic signs of drug-induced damage were lacking. No suicide intentions became known. It was concluded that the young man died of an accidental intoxication while abusing enflurane.


    Paper ID: JFS12783J

    DOI: 10.1520/JFS12783J

    ASTM International
    is a member of CrossRef.

    Author
    Title Fatal Accidental Enflurane Intoxication
    Symposium , 0000-00-00
    Committee E30